Thunderstorm Wind, Madison
- When
- May 13, 10:30 AM CST
- Where
- Madison County, Harvest
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.767
Trees were blown down and one landed on a home in Harvest.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 13, 7:50 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 850 AM CDT MON MAY 13 2002 WILL ISSUE AN UPDATE BY 1400 UTC...MAINLY TO FRESHEN THINGS UP. WILL HAVE TO NUDGE HIGHS UP A BIT IN HSV...TCL...BHM...AND ANB GROUPS. MORNING SUNSHINE HAS ALREADY CAUSED TEMPS TO GET INTO MID 70S. BASED ON UPSTREAM OBS... WILL ALSO INCREASE POST FRONTAL WINDS THIS AFTERNOON AND INDICATE CAUTION ADVISED ON AREA LAKES IN TN VALLEY. AS FOR SEVERE STORMS...NOW THINK MAIN THREAT AREA IS FROM HSV-BHM-DEMOPOLIS EASTWARD FROM 11 AM UNTIL 4 PM OR SO. .BHM...NONE.
ALZ001>050-131630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 AM CDT MON MAY 13 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A STRONG COLD FRONT...EXTENDING FROM WESTERN TENNESSEE ACROSS NORTHWESTERN MISSISSIPPI...AND BACK INTO LOUISIANA...WILL CONTINUE TO PUSH EAST TODAY. AHEAD OF THIS FRONT...SOUTH WINDS WILL PUMP WARM... MOIST...GULF AIR INTO NORTH AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...AHEAD OF THE COLD FRONT...WILL MOVE ACROSS PORTIONS OF NORTHERN ALABAMA THIS MORNING. THESE STORMS WILL REACH THE INTERSTATE 20 AND 59 CORRIDOR LATE THIS MORNING...AND MOVE SOUTH OF INTERSTATE 20 THIS AFTERNOON. DAYTIME HEATING AHEAD OF THE FRONT WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE...ALONG AND SOUTH OF A HUNTSVILLE TO BIRMINGHAM TO TUSCALOOSA LINE. AS THE COLD FRONT APPROACHES THIS AREA...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE PRIMARY THREAT FROM SEVERE WEATHER WILL BE DAMAGING WIND...AND LARGE HAIL. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS IN NORTH AND CENTRAL ALABAMA SHOULD BE READY FOR POSSIBLE ACTIVATION LATE THIS MORNING THROUGH THIS EVENING.
ALZ001>050-131630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 AM CDT MON MAY 13 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A STRONG COLD FRONT...EXTENDING FROM WESTERN TENNESSEE ACROSS NORTHWESTERN MISSISSIPPI...AND BACK INTO LOUISIANA...WILL CONTINUE TO PUSH EAST TODAY. AHEAD OF THIS FRONT...SOUTH WINDS WILL PUMP WARM... MOIST...GULF AIR INTO NORTH AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...AHEAD OF THE COLD FRONT...WILL MOVE ACROSS PORTIONS OF NORTHERN ALABAMA THIS MORNING. THESE STORMS WILL REACH THE INTERSTATE 20 AND 59 CORRIDOR LATE THIS MORNING...AND MOVE SOUTH OF INTERSTATE 20 THIS AFTERNOON. DAYTIME HEATING AHEAD OF THE FRONT WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE...ALONG AND SOUTH OF A HUNTSVILLE TO BIRMINGHAM TO TUSCALOOSA LINE. AS THE COLD FRONT APPROACHES THIS AREA...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE PRIMARY THREAT FROM SEVERE WEATHER WILL BE DAMAGING WIND...AND LARGE HAIL. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS IN NORTH AND CENTRAL ALABAMA SHOULD BE READY FOR POSSIBLE ACTIVATION LATE THIS MORNING THROUGH THIS EVENING.
The Northeast Alabama radar (KHTX), 63 km away, was scanning. The volume nearest the first event began at 16:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down and one landed on a home in Harvest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294570.